Texas, 2008Flash Flood in Texas, June 10, 2008
June 10, 2008 · NWS FWD · 1 event in 1 county or zone
Flooding occurred along a synoptic boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred along a synoptic boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 10, 5:37 AM CST, 3 minutes earlier.
Area forecast discussion, Jun 10, 5:37 AM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
637 AM CDT TUE JUN 10 2008
.UPDATE...
WE HAVE UPDATED TO SHIFT BETTER POPS INTO SE COUNTIES ALONG/SOUTH OF
I-20...AS PROPAGATION OF INFLOW HAS MIGRATED DOWN THAT WAY. HAVE INCLUDED
HEAVY RAIN MENTION IN FORECAST ALONG/SE OF A CANTON...CORSICANA...
FAIRFIELD...BUFFALO/BREMOND LINE. FFW CONTINUES UNTIL 7:30 AM FOR SRN
RAINS/NRN VAN ZANDT COUNTIES AND A FEW ADDITIONAL SMALL STREAM FLOOD
ADVISORIES ARE LIKELY TO OCCUR TOWARD ATHENS/PALESTINE BY MID MORNING.
OTHERWISE...FORECAST IS ON ON TRACK. DID REMOVE FOG MENTION THIS MORNING...
AS CONVECTION HAS KEPT BOUNDARY LAYER MIXED ENOUGH TO KEEP FORMATION
VERY SPOTTY AND LIMITED. UPDATE ON THE WAY.
&&
.PREV DISCUSSION... /ISSUED 606 AM CDT TUE JUN 10 2008/
AVIATION...
/12Z TAFS/
CEILINGS ARE DROPPING QUITE LOW THIS MORNING ACROSS THE METRO
SITES...AROUND 700FT OR LESS IN SOME LOCATIONS. EXPECT THE
LIFR/IFR CONDITIONS TO CONTINUE PERIODICALLY THROUGH 14Z BEFORE
RAPIDLY IMPROVING. BY 15-16Z...VFR CONDITIONS SHOULD PREVAIL
THROUGH THE REMAINING TAF CYCLE. FOR WACO...CIGS HAVE BEEN HOLDING
IN THE MVFR CATEGORY...BUT SATELLITE SHOWS IFR CIGS SINKING
SOUTHWARD. HAVE INCLUDED A TEMPO GROUP FOR IFR FROM 12-14Z AT KACT
AS WELL.
OTHERWISE...SOUTH WINDS FROM 10-15KTS WILL PREVAIL THROUGH THE PERIOD.
SCHULTZ
PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUN 10 2008/
UPDATE...
BANDING OF ELEVATED CONVECTION WITH MODERATE RAINFALL WILL CONTINUE
ALONG A CORRIDOR FROM CELINA/MCKINNEY...TO GREENVILLE...TO LAKE TAWAKONI
AND CANTON THROUGH DAYBREAK. WE HAVE JUST ISSUED SMALL STREAM FLOOD
ADVISORY FOR LAKE TAWAKONI AREA OF RAINS/NRN VAN ZANDT COUNTIES THROUGH
DAYBREAK...THOUGH LAW ENFORCEMENT INDICATES NO MAJOR ISSUES OR ANYTHING
HAZARDOUS TO THIS POINT.
THINKING IS CONVECTION WILL WANE SOMEWHAT WITH LOSS OF VEERED SWLY 25-35
KTS LLJ/ISENTROPIC LIFT BY MID-MORNING. STILL...WE WENT AHEAD AND RAISED
POPS TO HIGH CHANCE CATEGORY THROUGH 9-10 AM OVER THESE AREAS. THIS
WHOLE BAND SHOULD SHIFT TO NEAR BOUNDARY OVER SE COUNTIES BY MIDDAY/AFTER.
UPDATES TO BE SENT SHORTLY. /05
PREV DISCUSSION... /ISSUED 248 AM CDT TUE JUN 10 2008/
DISCUSSION...
SOME ELEVATED ISENTROPIC ASCENT ON THE 305K-315K THETA SURFACES (OR
BOUNDARY LAYER TO 750MB) IN DIFFLUENT MID LVL FLOW CONTINUES TO
INDUCE ELEVATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE NE 1/2 OF
N TX WITH EVEN SOME PEA-HAIL REPORTED OUT OF STRONGEST ACTIVITY AS
OF 2 AM CDT. THIS WAS SHOWN ON PREV RUNS OF MODELS NICELY AND IS
COMING TO FRUITION...THOUGH IT DIDN/T GET STARTED TIL ALMOST
MIDNIGHT.
EXPECT BULK OF ACTIVITY TO SHIFT GRADUALLY S/SEWD ACROSS AREAS EAST
OF I-35 THROUGH AT LEAST MID- MORNING...WHERE OLD FRONT/OUTFLOW
BOUNDARY REMAINS SITUATED SOUTH OF I-20 THIS MORNING. A FEW SHOWERS
AND STORMS WILL BE POSSIBLE IN DEEPER MOISTURE FROM CAMERON TO
PALESTINE THIS AFTN. OTHERWISE ...THE RESPITE FROM THE HOT/HUMID
WEATHER WILL BE SHORT- LIVED AS OLD BOUNDARY MIXES BACK NWD THIS
AFTN WITH SOME AIRMASS INDUCED WIDELY SCATTERED SHOWERS/STORMS OVER
FAR SE COUNTIES IN AREA OF BEST WAA/MOISTURE FLUX OFF THE GULF OF
MEXICO.
THE RETURN OF THE HOTTER/MORE HUMID CONDITIONS UNDER THE UPPER RIDGE
WILL BE NOTICEABLE AS TEMPS COULD PUSH THE CENTURY MARK WED/THURS.
NEXT UPPER LEVEL DISTURBANCE NOW SEEN AMPLIFYING ACROSS THE PACIFIC
NW STATES WILL DEEPEN OVER THE ROCKIES THROUGH MID WEEK...BEFORE
LIFTING ESE ACROSS THE THE PLAINS STATES LATE WEEK...HELPING TO
BREAK DOWN THE UPPER HIGH AND SHUNT IT W/SW AWAY FROM NORTH TX. NEW
RUNS OF MED RANGE MODELS CONTINUE TO INDICATE A COLD FRONT MOVING
SWD ACROSS THE RED RIVER VALLEY BY SATURDAY MORNING...THEN STALLING
OVER THE CENTRAL BRAZOS VALLEY BY SAT AFTN. WE HAVE RAISED RAIN
CHANCES ALONG THE FRONT FOR LATER FRI NIGHT AND SATURDAY TO CHANCE
CATEGORY...AS MED RANGE MODELS ALL AGREE ON INSTABILITY AND SOME
CONVECTION ERUPTING ALONG/SLIGHTLY BEHIND THE FRONT.
UPPER RIDGE REMAINS ANCHORED TO OUR WEST ON DAYS 6/7 (SUN/MON) WITH
AREA UNDER WEAK/DIFFLUENT N/NWLY FLOW ALOFT. SUMMER-LIKE MOISTURE
SHOULD BE AVAILABLE FROM THE GULF OF MEXICO. FOR NOW...WE WILL NOT
INTRODUCE MORE THAN 10 PERCENT POPS THIS PERIOD DUE TO UNCERTAINTIES
ON MID LVL FEATURES COMING OUT OF DIFFLUENT NW FLOW ALOFT. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 92 76 97 80 98 / 10 5 5 5 5
WACO, TX 94 73 95 76 95 / 20 5 5 5 10
PARIS, TX 88 70 91 74 92 / 10 10 5 5 5
DENTON, TX 92 74 95 76 96 / 10 5 5 5 5
MCKINNEY, TX 90 72 94 75 94 / 20 5 5 5 5
DALLAS, TX 91 76 95 80 96 / 20 5 5 5 5
TERRELL, TX 90 73 95 75 94 / 30 10 5 5 5
CORSICANA, TX 91 73 94 75 95 / 30 10 5 5 10
TEMPLE, TX 95 74 94 75 96 / 20 5 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/05
Hazardous weather outlook, Jun 10, 2:04 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 AM CDT TUE JUN 10 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
304 AM CDT TUE JUN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND EAST
OF I-35 THIS MORNING...AND ALONG AND SOUTHEAST OF A CANTON TO
TEMPLE LINE THIS AFTERNOON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE PERIODICALLY FROM FRIDAY AFTERNOON
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
SCHULTZ
In the hours before
Special weather statement, Jun 10, 12:51 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 AM CDT TUE JUN 10 2008
TXZ119-100715-
DALLAS TX-
151 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DALLAS COUNTY
AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF GARLAND...MOVING SOUTHEAST
AT 13 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GARLAND...MESQUITE...
ROWLETT...SACHSE AND SUNNYVALE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9652 3269 9652 3287 9677 3300 9669
3299 9664 3300 9664 3299 9659
TIME...MOT...LOC 0651Z 297DEG 11KT 3289 9664
SCHULTZSpecial weather statement, Jun 10, 1:51 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 AM CDT TUE JUN 10 2008
TXZ093-094-100815-
GRAYSON TX-FANNIN TX-
251 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN FANNIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SHERMAN...MOVING EAST AT 27
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BELLS...BONHAM...
DODD CITY...ECTOR...LEONARD...SAVOY...TOM BEAN...VAN ALSTYNE...
WHITEWRIGHT AND BONHAM STATE PARK.
PEA-SIZED HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3355 9597 3336 9620 3334 9637 3339 9637
3341 9638 3341 9653 3340 9655 3342 9662
3371 9646
TIME...MOT...LOC 0751Z 288DEG 24KT 3348 9637
SCHULTZSpecial weather statement, Jun 10, 3:35 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT TUE JUN 10 2008
TXZ122-123-101000-
RAINS TX-VAN ZANDT TX-
435 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN RAINS COUNTY
NORTHERN VAN ZANDT COUNTY
AT 435 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF WILLS POINT...MOVING EAST AT 11
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE AND
GRAND SALINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3254 9565 3267 9599 3284 9593 3277 9562
3272 9562 3272 9561 3270 9559
TIME...MOT...LOC 0935Z 288DEG 10KT 3271 9583
SCHULTZSpecial weather statement, Jun 10, 3:57 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 AM CDT TUE JUN 10 2008
TXZ122-101030-
VAN ZANDT TX-
457 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN VAN ZANDT COUNTY
AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF CANTON...MOVING EAST AT 19 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE AND
GRAND SALINE.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3251 9560 3264 9594 3279 9587 3278 9586
3278 9579 3276 9575 3275 9571 3272 9566
3273 9563 3272 9561 3269 9558
TIME...MOT...LOC 0957Z 288DEG 17KT 3269 9578
SCHULTZFlash Flood, Van Zandt
- When
- June 10, 5:40 AM CST to 9:00 AM CST
- Where
- Van Zandt County, Edgewood to 1.29 mi N of Fruitvale
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -95.880
High water was reported on several roads and vehicles were stalled in Edgewood and Fruitvale.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107240.